BOSTON SCIENTIFIC CORPORATION OBTRYX? II SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Back to Search Results |
| Model Number |
M0068504110 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Erosion (1750); Micturition Urgency (1871); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Nerve Damage (1979); Pain (1994); Scar Tissue (2060); Urinary Retention (2119); Obstruction/Occlusion (2422); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Cramp(s) /Muscle Spasm(s) (4521); Urinary Incontinence (4572); Insufficient Information (4580)
| Date of Event |
12/28/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that the patient had an obtryx ii system - curved implanted during a procedure and has since experienced complications, including an obstructing mid-urethral sling, abdominal pain, pelvic pain, difficulty emptying the bladder, dyspareunia, infections, further or worsening urinary problems, scarring, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of december 28, 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2328 - captures the reportable event of obstructing mid-urethral sling.E2311 - captures the reportable event of pelvic pain.E1002 - captures the reportable event of abdominal pain.E1309 - captures the reportable event of difficulty emptying.E1405 - captures the reportable event of dyspareunia.E1906 - captures the reportable event of infections.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.
Event or Problem Description
It was reported that the patient had an obtryx ii system - curved implanted during a procedure and has since experienced complications, including an obstructing mid-urethral sling, abdominal pain, pelvic pain, difficulty emptying the bladder, dyspareunia, infections, further or worsening urinary problems, scarring, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.***additional information received: on october 16, 2024, the patient presented for evaluation and management of ongoing lower urinary tract symptoms and complications related to a prior mesh implant.She underwent a sling revision in may 2023.Her symptoms included chronic pelvic pain, bilateral groin pain (right greater than left), suprapubic pain, urinary urgency, urge incontinence, and a sensation of incomplete bladder emptying.These symptoms were suspected to be associated with complications from the implanted vaginal mesh.A cystourethroscopy was performed to assess for mesh-related complications.The procedure revealed no evidence of lower urinary tract mesh erosion, strictures, diverticula, tumors, or foreign bodies.The bladder and urethra appeared normal, and the findings were deemed unremarkable.Despite the absence of visible erosion, the patient continued to experience symptoms consistent with dysfunctional voiding and pelvic pain, which were discussed as potentially linked to the prior mesh placement and revision.The care plan included pelvic floor physical therapy with a focus on dysfunctional voiding and pain management, with biofeedback as needed.If symptoms persist, further evaluation with translabial ultrasound and referral to a chronic pelvic pain specialist were recommended.The patient understood and agreed to the plan, and a follow-up was scheduled for (b)(6) 2025.
Additional Manufacturer Narrative
Block h11: blocks a2, b5 and h6 have been updated based on the additional information received on july 1, 2025.Block a2: the provided patient age of 37 years is as of the time of device implantation.Block b3 date of event: the exact event onset date is unknown.The provided event date of december 28, 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) hospital.(b)(6).The revising surgeon is: dr.(b)(6).(b)(6) hospital.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2328 - captures the reportable event of obstructing mid-urethral sling.E2311 - captures the reportable event of pelvic pain.E1002 - captures the reportable event of abdominal pain.E1309 - captures the reportable event of difficulty emptying.E1405 - captures the reportable event of dyspareunia.E1906 - captures the reportable event of infections.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.F1905 - mesh revision.
Additional Manufacturer Narrative
Block h11: additional information blocks b5 (describe event or problem) and h6 (patient and impact code) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).The revising surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2328 - captures the reportable event of obstructing mid-urethral sling.E2311 - captures the reportable event of pelvic pain.E1002 - captures the reportable event of abdominal pain.E1309 - captures the reportable event of difficulty emptying.E1405 - captures the reportable event of dyspareunia.E1906 - captures the reportable event of infections.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment.E2401 - captures the reportable event of three small kidney cysts and a right ovarian cyst.E1715 - captures the reportable event of scarring.E2006 - captures the reportable event of physical examination suggested a palpable end of the mesh.E0123 - captures the reportable event of inability to sense bladder fullness.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.F1905 - mesh revision.F18 - captures the reportable event of pelvic floor physical therapy.F08 - captures the reportable event of patient presented to the emergency department.F2303 - captures the reportable event of patient was given toradol.F2301 - captures the reportable event of patient required catheterization.
Event or Problem Description
It was reported that the patient had an obtryx ii system - curved implanted during a procedure on (b)(6) 2021, the patient underwent a total laparoscopic hysterectomy with bilateral salpingectomy, vaginal colpopexy, and placement of a transobturator sling using the obtryx ii system - curved to treat stress urinary incontinence and uterine prolapse.Initially, a suburethral sling was attempted but removed due to inadequate support from a broken tightening suture.Postoperatively, she experienced significant bleeding near the pubocervical fascia, which was controlled with sutures.A cystoscopy confirmed normal bladder function and no injuries, and she was discharged in good condition.Following the procedure, the patient began experiencing complications including bladder spasms, urgency, incontinence, difficulty emptying the bladder, and inability to sense bladder fullness.She required catheterization and had persistently high postvoid residuals.On (b)(6) 2023, an ultrasound revealed significant residual volume, prompting a ct scan that showed three small kidney cysts and a right ovarian cyst.By (b)(6) 2023, her symptoms remained unresolved, and a follow-up with a pelvic medicine specialist was scheduled.In (b)(6) 2023, imaging showed a postvoid residual of approximately 60 cc, and a surgical plan was developed to release the sling and address possible adhesions.On (b)(6) 2023, she underwent surgery to excise the left arm of the sling.A tight band of mesh was identified near the bladder neck and carefully released.The operation was successful, and the patient tolerated it well.By (b)(6) 2023, she reported significant improvement, including normal voiding, resolution of pelvic pain, and no recurrence of stress incontinence.Despite initial improvement, by (b)(6) 2024, the patient continued to experience chronic pelvic and leg pain, loss of bladder sensation, incomplete bladder emptying, and other complications such as dyspareunia, infections, scarring, and worsening urinary symptoms.These issues were suspected to be related to the implanted mesh.A referral was placed to a urogynecologist specializing in mesh-related complications.In (b)(6) 2024, during an initial urogynecology consultation, she was diagnosed with complications from the implanted vaginal mesh and a history of suburethral sling procedure.She reported persistent right-sided pelvic and groin pain, overactive bladder symptoms, and incomplete bladder emptying.Physical examination suggested a palpable end of the mesh.Diagnostic tests including urodynamics, cystourethroscopy, and pelvic mesh ultrasound were ordered.The treatment plan included monitoring urinary symptoms and initiating pelvic floor physical therapy focused on downregulation.On (b)(6) 2024, the patient returned for evaluation of ongoing lower urinary tract symptoms.She reported chronic pelvic pain, bilateral groin pain (right greater than left), suprapubic pain, urinary urgency, urge incontinence, and a sensation of incomplete bladder emptying.A cystourethroscopy revealed no evidence of mesh erosion or other abnormalities, but her symptoms were consistent with dysfunctional voiding and pelvic pain, likely linked to the prior mesh placement and revision.The care plan included pelvic floor physical therapy with biofeedback, and if symptoms persisted, further evaluation with translabial ultrasound and referral to a chronic pelvic pain specialist.A follow-up was scheduled for (b)(6) 2025.In (b)(6) 2024, she presented to the emergency department with worsening lower abdominal pain, bladder spasms, frequent urination, and difficulty sensing the need to urinate.Imaging showed free pelvic fluid but no abnormalities in the surgical bed.She was treated with intramuscular toradol, which provided symptom relief, and was advised to follow up with her urologist.The patient reports ongoing physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the obtryx ii system.She claims that the device has significantly impacted her quality of life and may continue to cause future complications.
Additional Manufacturer Narrative
Block h2: additional information.Block h6 (evaluation method codes) have been updated.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2021, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).The revising surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2328 - captures the reportable event of obstructing mid-urethral sling.E2311 - captures the reportable event of pelvic pain.E1002 - captures the reportable event of abdominal pain.E1309 - captures the reportable event of difficulty emptying.E1405 - captures the reportable event of dyspareunia.E1906 - captures the reportable event of infections.E1311 - captures the reportable event of further or worsening urinary problems.E0206 - captures the reportable event of loss of enjoyment.E2401 - captures the reportable event of three small kidney cysts and a right ovarian cyst.E1715 - captures the reportable event of scarring.E2006 - captures the reportable event of physical examination suggested a palpable end of the mesh.E0123 - captures the reportable event of inability to sense bladder fullness.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.F1905 - mesh revision.F18 - captures the reportable event of pelvic floor physical therapy.F08 - captures the reportable event of patient presented to the emergency department.F2303 - captures the reportable event of patient was given toradol.F2301 - captures the reportable event of patient required catheterization.Block h11: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.A review of the device history record (dhr) confirmed that the device met specification prior to shipping.No manufacturing deviations were noted that could have contributed to the event reported.A labeling review was performed on the device instructions for use (ifu).Extrusion, obstruction, pain, urinary retention, dyspareunia, infection, incontinence, urinary, scarring, nerve damage resulting in an impact to the patient's functional ability (disability) are listed in the ifu as possible outcomes of the procedure.There is no indication that the device was not used according to the ifu, or that the ifu contributed to the event.The reported patient symptom(s) are known risk associated with this device type and indicated as such in the instructions for use.
Event or Problem Description